The Use Of Antibiotics When Diarrhea In Infants?

Illustration of The Use Of Antibiotics When Diarrhea In Infants?
Illustration: The Use Of Antibiotics When Diarrhea In Infants? settleinelpaso.com

At noon I want to ask, so my sister was sick with diarrhea 3 times and vomited 7 times for 1 day, and when she was returned home she was prescribed cefixime antibiotics but when she was hospitalized she was not given antibiotics. thanks.

1 Answer:

Hello, thank you for asking at HealthReplies.com
Mother's child has acute gastroenteritis (GEA), which is characterized by repeated vomiting and diarrhea. GEA is an infectious disease caused by germs, can be viruses, bacteria, parasites or amoebas. However, the most common cause is a virus, which is characterized by liquid diarrhea where there is more water than pulp.
GEA caused by a virus can heal by itself without special medical treatment. However, this disease is very risky to cause children in dehydration conditions, ranging from mild to severe, due to loss of body fluids. This is made worse by the condition of children who are very difficult to be asked to drink water and medicine (ORS). Severe dehydration can threaten a child's life. For that, you need treatment in the hospital if indeed vomiting and diarrhea occur many times and a lot, while the child is very difficult to be asked to drink water and ORS. At the hospital the child will get fluids through direct blood vessels (infusions) and also get other healing support medicines needed. Meanwhile, children with GEA caused by a virus do not need to get antibiotics, either drinking or injecting.
Well, cefixim is a class of antibiotics. Used if GEA is caused by a bacterial infection, which is characterized by bloody or bubbly diarrhea where the pulp and water are equal or more than the water. In addition to being based on these clinics, it often needs to be proven whether or not it is caused by bacteria, namely by routine laboratory stool examinations. However, if the clinical course is strong, often the doctor does not do this examination.
Regarding whether a child needs cefixim antibiotics or not, it depends on what causes the GEA. If it is caused by bacteria, certainly giving antibiotics is a must, but if it is caused by a virus it is certainly not necessary. This is known by the doctor who handled it. Therefore, communicate this with the treating doctor. You can see the nurse at the nurse station, the nurse will see the doctor's notes or contact the doctor directly.
Thus hopefully useful.

: by

Related Question

Red Rash On The Skin And Feels Sore?

Red Rash On The Skin And Feels Sore?

(9 months ago)

Hello, want to ask r nA week ago it was raining on a motorbike for about an hour, then I went home and immediately changed my clothes. Suddenly, on my lower back, a rash (the size ...

How To Deal With Fractured Finger Bones?

How To Deal With Fractured Finger Bones?

(12 months ago)

Good afternoon doctor, my middle finger was hit by a diGym iron and I had an x-ray and the result was cracked but the doctor was only for medicine to endure pain, so I was not sati...

(9 months ago)

...

Leave a Reply

Your email address will not be published. Required fields are marked *